Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 5, NWS Bismarck, ND

January 24, 201419 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jan 24, 2014, 3:07 AM MST for 19 counties in North Dakota. It took effect at Jan 24, 2014, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 3:07 AM MST (10:07 UTC)
In effect from
Jan 24, 2014, 11:00 AM MST
Expired
Jan 24, 2014, 7:39 PM MST
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WWUS73 KBIS 241007
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
407 AM CST FRI JAN 24 2014

...WINDY CONDITIONS THIS AFTERNOON AND EVENING ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...

.A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND PORTIONS OF
CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS WILL
INCREASE OVER SOUTHWEST NORTH DAKOTA WITH GUSTS TO 45 MPH LATER
THIS MORNING. EXPECT A STRONG NORTHWEST WIND TO THEN DEVELOP
ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA LATER
TODAY AND DURING THIS EVENING AS A STRONG COLD FRONT PUSHES SOUTH
ACROSS THE STATE. WINDS WILL TAPER OFF LATE TONIGHT.

THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

LIGHT SNOW IS ALSO EXPECTED LATER TODAY AND TONIGHT. WHERE IT IS
SNOWING...MOTORISTS SHOULD EXPECT BLOWING SNOW AND REDUCED
VISIBILITIES. 


NDZ031>033-040-041-043-044-241900-
/O.NEW.KBIS.WI.Y.0005.140124T1800Z-140125T0700Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
307 AM MST FRI JAN 24 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
MST TONIGHT. 

* TIMING...LATER THIS MORNING THROUGH THIS EVENING.

* WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH.

* IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW
  POSSIBLE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ001>003-009>011-017>021-034-035-042-045-046-241900-
/O.NEW.KBIS.WI.Y.0005.140124T2100Z-140125T0700Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
407 AM CST FRI JAN 24 2014 /307 AM MST FRI JAN 24 2014/

...WIND ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 1 AM CST /MIDNIGHT MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 1 AM CST /MIDNIGHT MST/ SATURDAY. 

* TIMING...LATER THIS AFTERNOON THROUGH THIS EVENING. 

* WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH.
  STRONGER WINDS POSSIBLE ACROSS THE DEVILS LAKE AND JAMES RIVER
  BASINS. 

* IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW
  POSSIBLE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HEINERT/TM
3 follow-up statements
973 
WWUS73 KBIS 241618
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1018 AM CST FRI JAN 24 2014

...WINDY CONDITIONS THIS AFTERNOON AND EVENING ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...

.A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND PORTIONS OF
CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS WILL
INCREASE OVER SOUTHWEST NORTH DAKOTA WITH GUSTS TO 45 MPH LATER
THIS MORNING. EXPECT A STRONG NORTHWEST WIND TO THEN DEVELOP
ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA LATER
TODAY AND DURING THIS EVENING AS A STRONG COLD FRONT PUSHES SOUTH
ACROSS THE STATE. WINDS WILL TAPER OFF LATE TONIGHT.

THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

LIGHT SNOW IS ALSO EXPECTED LATER TODAY AND TONIGHT. WHERE IT IS
SNOWING...MOTORISTS SHOULD EXPECT BLOWING SNOW AND REDUCED
VISIBILITIES.

NDZ031>033-040-041-043-044-250030-
/O.CON.KBIS.WI.Y.0005.140124T1800Z-140125T0700Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
918 AM MST FRI JAN 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* TIMING...LATER THIS MORNING THROUGH THIS EVENING.

* WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH.

* IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW 
  POSSIBLE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ001>003-009>011-017>021-034-035-042-045-046-250030-
/O.CON.KBIS.WI.Y.0005.140124T2100Z-140125T0700Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
1018 AM CST FRI JAN 24 2014 /918 AM MST FRI JAN 24 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 1 AM CST /MIDNIGHT MST/ SATURDAY...

* TIMING...LATER THIS AFTERNOON THROUGH THIS EVENING.

* WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH. 
  STRONGER WINDS POSSIBLE ACROSS THE DEVILS LAKE AND JAMES RIVER 
  BASINS. 

* IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW 
  POSSIBLE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
129 
WWUS73 KBIS 242057
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
257 PM CST FRI JAN 24 2014

...WINDY CONDITIONS THIS AFTERNOON AND EVENING ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...

.A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND PORTIONS OF
CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS HAVE BEEN
GUSTING TO 45 MPH THIS AFTERNOON OVER THE SOUTHWEST. EXPECT STRONG
NORTHWEST WINDS TO DEVELOP ACROSS THE REMAINDER OF WESTERN AND
CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EVENING AS A COLD
FRONT PUSHES SOUTH ACROSS THE STATE. WINDS WILL TAPER OFF LATE
TONIGHT.

THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

NDZ001>003-009>011-017>021-034-035-042-045-046-250500-
/O.CON.KBIS.WI.Y.0005.140124T2100Z-140125T0700Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
257 PM CST FRI JAN 24 2014 /157 PM MST FRI JAN 24 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST /MIDNIGHT MST/
SATURDAY...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH. 
  STRONGER WINDS POSSIBLE ACROSS THE DEVILS LAKE AND JAMES RIVER 
  BASINS. 

* IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW 
  POSSIBLE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ031>033-040-041-043-044-250500-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-140125T0700Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
157 PM MST FRI JAN 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHWEST TO AROUND 30 MPH...GUSTS TO NEAR 45 MPH.

* IMPACTS...HAZARDOUS TRAVEL. REDUCED VISIBILITY IN BLOWING SNOW 
  POSSIBLE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TWH
847 
WWUS73 KBIS 250239
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
839 PM CST FRI JAN 24 2014

...THE WINDS HAVE DIMINISHED OVER THE WEST AND CENTRAL...

.THE WINDS HAVE DIMINISHED ACROSS WEST AND CENTRAL NORTH DAKOTA AND
THE WIND ADVISORY HAS BEEN CANCELLED.

NDZ001>003-009>011-017>021-031>035-040>046-250345-
/O.CAN.KBIS.WI.Y.0005.000000T0000Z-140125T0700Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
839 PM CST FRI JAN 24 2014 /739 PM MST FRI JAN 24 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED.

$$

WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 24, 12:09 AM MST, 2 hours 58 minutes earlier.

Area forecast discussion, Jan 24, 12:09 AM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
109 AM CST FRI JAN 24 2014

.UPDATE...

ISSUED AT 109 AM CST FRI JAN 24 2014

RADAR RETURNS ARE NEARLY NIL ACROSS THE CWA NOW AS A MID LEVEL
WAVE EXITS THE STATE. WITH THE HIGH RES MODELS DEPICTING NO OTHER
CHANCES NOW THROUGH 12Z...AND ALL OBS HERE AND UPSTREAM DRY...WILL
GO WITH A DRY FORECAST FOR THE REMAINDER OF THE OVERNIGHT.
TEMPERATURES CONTINUE TO HOLD STEADY OR SLIGHTLY WARM AS MILD AIR
TRIES TO PUSH EAST INTO THE NORTHERN PLAINS AND MODERATE WESTERLY
WINDS CONTINUE TO MIX UP THE LOWER ATMOSPHERE.

UPDATE ISSUED AT 959 PM CST THU JAN 23 2014

CONTINUE GETTING ONE HALF TO ONE MILE IN SNOW AND BLOWING SNOW AT
ROLLA. THIS SHOULD SUBSIDE AROUND MIDNIGHT OR BEFORE AS THE BAND OF
PRECIP IS MOVING THROUGH, GETTING RADAR RETURNS OUT WEST.
EXTENDED THE SLIGHT CHANCE TO THERE...AND ADDED A SLIGHT CHANCE OF
FREEZING RAIN AS THE TEMPERATURES PROFILE WILL SUPPORT THIS
TONIGHT. ANOTHER BREEZY DAY FRIDAY...ESPECIALLY SOUTHWEST. BUFKIT
SOUNDINGS SHOW SOME LINKUP...BUT NAM WILL NOT LINK TO H850 WINDS
YET.

UPDATE ISSUED AT 625 PM CST THU JAN 23 2014

ROLLA AWOS OBSERVING STRONG WIND AND SOME BLOWING SNOW PAST FEW
HOURS. OTHERWISE WEB CAMS AND OBSERVATIONS AROUND THE REGION DO NOT
SHOW ANY BLOWING SNOW. WILL TRIM BACK THE BLOWING SNOW FOR THE
EVENING TO THE NORTH CENTRAL. CLOUDS ADVANCING SOUTH AND
TEMPERATURES RISING IN WARM ADVECTION PATTERN. WILL TRY TO KEEP UP
WITH THE NON DIURNAL TEMPERATURE TRENDS TONIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 245 PM CST THU JAN 23 2014

THE MAIN CONCERNS IN THE SHORT TERM WILL BE PRECIPITATION CHANCES
ALONG WITH WINDS AND TEMPERATURES. H85 WARM AIR ADVECTION WILL
CONTINUE THIS EVENING...BUT BECOMES DISRUPTED OVERNIGHT AS ANOTHER
CLIPPER BRINGS A TROUGH THROUGH THE REGION. TEMPERATURES IN
GENERAL SHOULD RISE THIS EVENING...BUT MAY STEADY OUT OR EVEN
BRIEFLY FALL AGAIN AS THE TROUGH PASSES. WILL KEEP A CHANCE OF
LIGHT SNOW TONIGHT...BUT QPF AMOUNTS ARE EXPECTED TO ONLY BE A FEW
HUNDREDTHS SO SNOW AMOUNTS SHOULD BE MINIMAL.

TEMPERATURES ON FRIDAY ARE EXPECTED TO BE 10 TO 15 DEGREES ABOVE
NORMAL IN MOST LOCATIONS WITH HIGHS RANGING FROM THE LOWER TO MID
30S EAST...TO LOWER 40S WEST. MADE ONLY SMALL MODIFICATIONS TO
THE POPS WITH PRECIPITATION CHANCES STILL ON TRACK AS ANOTHER WAVE
MOVES THROUGH. FORECAST SOUNDINGS SUGGEST PRECIPITATION TYPE
SHOULD BE EITHER RAIN / SNOW DEPENDING ON LOW LEVEL TEMPERATURES.
THROUGH FRIDAY AFTERNOON...KEPT SNOW AMOUNTS TO A HALF INCH OR
LESS...AND MAINLY FROM THE JAMES RIVER VALLEY THROUGH THE TURTLE
MOUNTAINS.

WINDS WILL BE ANOTHER CONCERN WITH 50 TO 60 KTS OF WIND SHOWN AT
H85 ACROSS WESTERN AND CENTRAL NORTH DAKOTA. BUFR FORECAST SOUNDINGS
SUGGEST A LOW LEVEL INVERSION COULD KEEP SOME OF THE MOMENTUM FROM
TRANSFERRING TO THE SURFACE...SO FOR NOW WILL HOLD OFF ON ANY
HEADLINES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 245 PM CST THU JAN 23 2014

THE HIGHLIGHTS OF THE EXTENDED FORECAST ARE LIGHT ACCUMULATING SNOW
SATURDAY FOLLOWED BY THE POTENTIAL FOR STRONG WINDS AND BLOWING
SNOW LATE SATURDAY NIGHT INTO SUNDAY.

A BIT OF A DIFFERENCE REMAINS AMONGST THE PLACEMENT OF THE BAND OF
LIGHT SNOW ACROSS NORTH DAKOTA ON SATURDAY IN ASSOCIATION WITH THE
LOW LEVEL BAROCLINIC ZONE. THE 12 UTC GFS AND 15 UTC SREF ARE
ABOUT 50 TO 75 MILES FURTHER WEST WITH THE BAND COMPARED TO THE 12
ECMWF/GEM. FOR NOW...WENT WITH A BLEND...YIELDING TWO TO THREE
INCHES ACROSS THE NORTH CENTRAL AND UPPER JAMES RIVER VALLEY...ONE
TO TWO INCHES ACROSS THE NORTHWEST THROUGH SOUTH CENTRAL AND
LITTLE TO NO ACCUMULATION SOUTHWEST WHERE RAIN MAY MIX IN.
THEREAFTER...ANOTHER ARCTIC FRONT PROPAGATES INTO NORTH DAKOTA
FROM SOUTHERN CANADA LATE SATURDAY NIGHT INTO SUNDAY. STRONG
ISALLOBARIC FORCING WITH 0.5 KM WINDS OF 45-50 KTS....STEEP LOW
LEVEL LAPSE RATES AND COLD AIR ADVECTION ALL POINT TO ANOTHER
POTENTIAL HIGH WIND EVENT. IN LIGHT OF THE SNOWFALL FROM
SATURDAY...WIDESPREAD BLOWING SNOW IS POSSIBLE. NEAR BLIZZARD
CONDITIONS ARE CERTAINLY NOT OUT OF THE QUESTION FROM THE NORTH
CENTRAL THROUGH THE JAMES RIVER VALLEY. DANGEROUS WIND CHILLS ARE
POSSIBLE FOR MUCH OF THE AREA SUNDAY NIGHT THROUGH MONDAY NIGHT
WITH ARCTIC HIGH PRESSURE IN PLACE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)

ISSUED AT 109 AM CST FRI JAN 24 2014

GUSTY WESTERLY WINDS CONTINUE ACROSS THE REGION AT TIMES...AND
WILL TRANSITION TO MORE NORTHWEST AS WE PROGRESS INTO FRIDAY
DAYTIME. VFR CONDITIONS ARE FORECAST AT ALL TAF SITES THROUGH
16Z...THEN DETERIORATING CONDITIONS FROM NORTH TO SOUTH AFTER 12Z.
CONDITIONS MAY STILL BECOME IFR AT JMS AFTER 18Z IN SNOW AND
AREAS OF BLOWING SNOW.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...NH
SHORT TERM...CK
LONG TERM...AYD
AVIATION...NH
Hazardous weather outlook, Jan 23, 5:40 PM MST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CST THU JAN 23 2014

NDZ001>003-009>011-017>021-031>035-042-045-046-242030-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
GRANT-SIOUX-EMMONS-
640 PM CST THU JAN 23 2014 /540 PM MST THU JAN 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW IS EXPECTED ACROSS MUCH OF NORTHWEST AND CENTRAL NORTH
DAKOTA ON SATURDAY. STRONG NORTHERLY WINDS ARE FORECAST TO FOLLOW
LATE SATURDAY NIGHT INTO SUNDAY. THIS MAY RESULT IN WIDESPREAD
BLOWING SNOW AND HAZARDOUS TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040-041-043-044-242030-
SLOPE-HETTINGER-BOWMAN-ADAMS-
540 PM MST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHWEST WINDS WITH GUSTS TO 40 MPH ARE POSSIBLE FRIDAY.

LIGHT SNOW IS EXPECTED ACROSS MUCH OF NORTHWEST AND CENTRAL NORTH
DAKOTA ON SATURDAY. STRONG NORTHERLY WINDS ARE FORECAST TO FOLLOW
LATE SATURDAY NIGHT INTO SUNDAY. THIS MAY RESULT IN WIDESPREAD
BLOWING SNOW AND HAZARDOUS TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-242030-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
640 PM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW ACCUMULATIONS UP TO AN INCH ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING. GUSTY WINDS COULD CAUSE BLOWING SNOW AND REDUCED
VISIBILITIES.

LIGHT SNOW IS EXPECTED ACROSS MUCH OF NORTHWEST AND CENTRAL NORTH
DAKOTA ON SATURDAY. STRONG NORTHERLY WINDS ARE FORECAST TO FOLLOW
LATE SATURDAY NIGHT INTO SUNDAY. THIS MAY RESULT IN WIDESPREAD
BLOWING SNOW AND HAZARDOUS TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CK/AYD/WAA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:09 AM MSTWinter Weather AdvisoryBISBottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more16 hr

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.